California, 2006

Wildfire in California, September 19 to 23, 2006

September 19 to 23, 2006 · NWS SGX · 1 event in 1 county or zone

The Pinnacles Fire burned 2,730 acres northwest of Lake Arrowhead. Weather was not the cause of this fire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

The Pinnacles Fire burned 2,730 acres northwest of Lake Arrowhead. Weather was not the cause of this fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 19, 12:56 AM PST, 7 hours 33 minutes earlier.

Area forecast discussion, Sep 19, 12:56 AM PST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
156 AM PDT TUE SEP 19 2006

.SYNOPSIS...ONSHORE FLOW WILL DEVELOP AND INCREASE THROUGH WEDNESDAY
AND BRING A COOLING TREND AND AT LEAST A WEAK MARINE LAYER AT THE
COAST. THE VERY DRY CONDITIONS OVER INLAND AREAS WILL ALLEVIATE
SLIGHTLY TODAY. LOCALLY GUSTY WINDS WILL OCCUR TUESDAY NIGHT AND
WEDNESDAY OVER THE MOUNTAINS AND DESERTS AS A TROUGH OF LOW PRESSURE
GOES BY TO THE NORTH. WARMER DAYS BUT WITH FAIRLY COOL NIGHTS AND
LITTLE OR NO MARINE LAYER WILL OCCUR LATE THIS WEEK AS WEAK OFFSHORE
FLOW DEVELOPS AS HIGH PRESSURE ALOFT BUILDS IN FROM THE PACIFIC. THE
AUTUMNAL EQUINOX OCCURS ON FRIDAY SEPTEMBER 22 AT 903 PM PDT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

&&

.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PREV DISCUSSION... (ISSUED 200 PM PDT MON SEP 18 2006)

SYNOPSIS...
HIGH PRESSURE OVER THE GREAT BASIN WILL SHIFT EAST TONIGHT...AND THE
WARM SANTA ANA WEATHER WILL SLOWLY FADE AHEAD OF A LOW PRESSURE
TROUGH MOVING DOWN THE COAST. ONSHORE FLOW WILL SLOWLY INCREASE
THROUGH WEDNESDAY BRINGING COOLER WEATHER...SOME INCREASE IN THE
MARINE LAYER...AND GUSTY AFTERNOON WINDS IN THE MOUNTAINS AND
DESERTS TUESDAY AND WEDNESDAY. WEAK HIGH PRESSURE BUILDING THROUGH
THE END OF THE WEEK WILL BRING MILD...DRY WEATHER NEXT WEEKEND. THE
AUTUMNAL EQUINOX OCCURS ON FRIDAY SEPTEMBER 22 AT 903 PM PDT.

DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

GUSTY EAST WINDS THROUGH THE FAVORED PASSES WILL DECREASE THIS
AFTERNOON AS THE OFFSHORE PRESSURE GRADIENTS DECREASE. GRADIENTS
WERE AS STRONG AS -6.1 FROM SAN-TPH AT 13Z...AND WILL SPIRAL
DOWNWARD AS THE 1024 MB HIGH OVER NORTHERN UTAH WEAKENS THIS
EVENING.

TODAY WILL BE THE WARMEST DAY OF THIS SANTA ANA EVENT. STRONGER
ONSHORE GRADIENTS...LOWER HTS...AND A GRADUAL INCREASE IN THE MARINE
LAYER WILL BRING COOLER WEATHER TUE AND WED. TUESDAY WILL ONLY BE
SLIGHTLY COOLER...AND WEDNESDAY WILL BE QUITE A BIT COOLER AS AN
UPPER LEVEL TROUGH AXIS MOVES ACROSS THE INTERMOUNTAIN WEST. THIS
TROUGH WILL BRING GUSTY NORTHWEST WINDS TO THE MTNS AND DESERTS.

THE NAM AND GFS MODEL DIFFER ON NORTHWARD MOISTURE TRANSPORT FROM
TROPICAL DEPRESSION MIRIAM ON TUESDAY AND WEDNESDAY. THE MAX WINDS
WERE 25 KTS THIS MORNING...AND THE SATELLITE IMAGERY SHOWS NO WELL
DEFINED CIRCULATION AND VERY LITTLE NORTHWARD MOISTURE ADVECTION AT
THIS TIME. THE GFS MOS FORECASTS A 30 PERCENT CHANCE OF RAIN IN SAN
DIEGO COUNTY WHICH SEEMS WAY OVERDONE GIVEN THE RECENT MODEL TRENDS
OF KEEPING THESE SYSTEMS TOO FAR WEST. MIDLEVEL MOISTURE MAY GET
PICKED UP IN THE SOUTHWEST FLOW AHEAD OF THE TROUGH FOR HIGH CLOUDS
TUESDAY NIGHT AND WEDNESDAY.

ON THURSDAY AND FRIDAY A BROAD UPPER RIDGE DEVELOPS OVER THE EASTERN
PACIFIC AND A DEEP TROUGH FORMS OVER THE NORTHERN PLAINS. THAT
LEAVES CALIFORNIA IN DRY NW FLOW ALOFT...INTERMITTENT PERIODS OF
WEAK OFFSHORE/WEAK ONSHORE GRADIENTS THURSDAY THROUGH SUNDAY...AND
TEMPS NOT FAR FROM THE SEASONAL NORMS.

AVIATION...
WEAK OFFSHORE FLOW WILL CONTINUE VFR CONDITIONS WITH CLEAR SKIES AND
UNRESTRICTED VISIBILITIES TODAY AND TONIGHT. LOCAL NORTHEAST WINDS
GUSTING TO 20 KTS ARE POSSIBLE TIL AROUND MIDDAY NEAR THE PASSES AND
CANYONS...OTHERWISE NO SIGNIFICANT WINDS ARE EXPECTED.

SGX WATCHES/WARNINGS/ADVISORIES...NONE.

PUBLIC...MARTIN
AVIATION/MARINE...MACKECHNIE
Hazardous weather outlook, Sep 19, 7:10 AM PST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 AM PDT TUE SEP 19 2006

CAZ042-043-192300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
810 AM PDT TUE SEP 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF WITH A HIGH RIP CURRENT
POTENTIAL AND DANGEROUS SWIMMING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF WITH A HIGH RIP CURRENT
POTENTIAL AND DANGEROUS SWIMMING CONDITIONS THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

DVA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, P Sw San Bernardino

When
September 19, 8:29 AM PST to September 23, 5:00 AM PST
Where
P Sw San Bernardino forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531451.